MAUDE Adverse Event Report: STRYKER SPINE-US UNKNOWN_SPINE_PRODUCT; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER SPINE-US UNKNOWN_SPINE_PRODUCT; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 48989000
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); No Known Impact Or Consequence To Patient (2692)
Date of Event 11/09/2017
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that; casper pins were placed in the patient and where a little too close to the endplate, when surgeon went to place the trial it interfered with the pins and subsequently caused bleeding in the patient delaying the case approximately 15 ¿ 20 minutes.Additional conversation with the surgeon concluded that the this was a craftsmanship error by the surgeon and that the placement of the pins were not appropriate for the associated trial.Rep was in the case and confirmed the above situation and that there was no product concern.Rep reported the event as he had the conversation with the surgeon regarding the craftsmanship error causing the bleeding and the delay in surgery.
 
Additional Manufacturer Narrative
Method: complaint history review, risk assessment.Result: there is no product issue with the trial instrument.Additional conversation with the surgeon concluded that the this was a craftsmanship error by the surgeon and that the placement of the pins were not appropriate for the associated trial.The sales representative attending the case confirmed there was no product concern.This is an isolated event and no other similar events have been reported for this instrument.The reported event resulted in minimal bleeding for the patient.There is no other adverse consequence to the patient.
 
Event or Problem Description

Brand Name
UNKNOWN_SPINE_PRODUCT
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key7096000
Report Number0009617544-2017-00431
Device Sequence Number19128449
Product Code LXH
UDI-Device Identifier07613327346671
UDI-Public(01)07613327346671
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/27/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number48989000
Device Catalogue NumberUNK_SPN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/09/2017
Supplement Date Received by Manufacturer03/30/2018
Initial Report FDA Received Date12/07/2017
Supplement Report FDA Received Date04/27/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;